Post Reply FAQ Members Login

Need advice on Atenolol

Are you pregnant again after having preeclampsia once already in a previous pregnancy? Post your thoughts/concerns here - there are others who share your feelings. This is also the home of our Bedrest Buddies Support group.

Need advice on Atenolol

Postby harita » Fri Feb 20, 2004 09:52 am

by harita (2 Posts), Fri Feb 20, 2004 09:52 am



Hi,
I am new in this forum. I delivered my daughter in Mar' 01 at 28 weeks(weighed 2 lbs and 11 oz) due to very severe PE. I wasn't being monitered at all and my BP went very high where they did the c-section just hours after i got admittted for 24 hr protien checkup. I am currently 10 weeks 5 day preg.My bp is 132/88 on an average and my pulse is normally between 95 and 100. I was taking Aldomet 250 x 2 a day. I am already starting to spill a mild amount of protien in the urine. I just met my perinatologist here is seattle yesterday and said i need to go on Atenolol and baby aspirin, extra folic acid to reduce the pulse rate and lower the bp too.
OK my qns are
1. Has anyone had success stories with atenolol? What about the low birth weight issue?
2. I don't sleep much at all. I don't know why. At nights i just keep moving from side to side and sometimes i am in half sleep(if u can understand what i mean)let me know i anyone was in the same boat.
Is it because of the BP or the meds or something else?
Please help

Maya,
mom of Roshni(3/13/01 at 28 weeks)
harita
Registered User
 
Posts: 2
Joined: Fri Feb 20, 2004 09:38 am

Re : Need advice on Atenolol

Postby sonja » Fri Feb 20, 2004 12:53 am

by sonja (5658 Posts), Fri Feb 20, 2004 12:53 am

Hi - I am 24 weeks pregnant and also on Atenolol - but only 50 mg a day at this point. There was a post here (or perhaps on the ask the experienced section) a few weeks back with your exact questions about Atenolol. What I got out of reading the responses is that most ladies still developed pre-e but they felt that they made it much further in their pregnancies than they would have otherwise. As far as sleeping, I have heard that bp meds can make you very tired, I have not heard the opposite. I know that when I am stressed about things (like thinking about my bp) I can't sleep well either. I would mention the sleep to my OB.

Good luck to you.

Joy
sonja
Forum Moderator
 
Posts: 5658
Joined: Mon Jan 05, 2004 02:00 pm

Re : Need advice on Atenolol

Postby harita » Fri Feb 20, 2004 07:07 pm

by harita (2 Posts), Fri Feb 20, 2004 07:07 pm

Thanks joy. I will look into the ask the experienced section.
harita
Registered User
 
Posts: 2
Joined: Fri Feb 20, 2004 09:38 am

Re : Need advice on Atenolol

Postby evansmom » Sun Feb 22, 2004 06:37 am

by evansmom (144 Posts), Sun Feb 22, 2004 06:37 am

I can't definitively answer your question, b/c my OB opted to switch me from atenolol (I was taking 25 mg from pre - preg till 15 wks G/A)to aldomet. All I know is that my bps on aldomet are a little higher than on the atenolol. My ob switched due to the low - birth weight "connection", but at my ultrasound last week (3 wks after I finished the atenolol), my baby was right on track. We can't know if you or I or anyone will go on to develop pe, but my OB did say that with mild to moderate hypertension, that is well controlled with meds, the chance of having a good preg. outcome is high. I hope your meds work for you.
BTW -- never had a problem sleeping on atenolol. One of the USUAL side effects is fatigue! but I HAVE had trouble sleeping when worried, or concerned (esp. about my preg. and health). Maybe your a little stressed -- but ask your pharmacist. Perhaps atenolol works differently for you!

Lauren 27
DH Jeff
Evan 12-9-01 (PIH @ 29 weeks)
EDD 7-11-04
evansmom
Registered User
 
Posts: 144
Joined: Sat Nov 15, 2003 11:54 am

Re : Need advice on Atenolol

Postby annes » Mon Feb 23, 2004 08:54 am

by annes (2527 Posts), Mon Feb 23, 2004 08:54 am

I am not pregnant, but take atenolol for my BP. My Doctor always asks me about sleep issues, as side effects. He said that atenolol can give you vivid, unpleasant dreams as one of it's documented side effects. I do have a half-asleep problem myself, but have always suffered from vivid dreams and insomnia, so he and I are not sure if the BP meds are making it worse.[}:)]You may want to ask your Doctor about that particular side effect.[:I]

Anne
Parker 7/6/03(severe pe)33wks
annes
Forum Moderator
 
Posts: 2527
Joined: Wed Jan 14, 2004 11:53 am

Re : Need advice on Atenolol

Postby deerhart » Mon Feb 23, 2004 10:29 am

by deerhart (3282 Posts), Mon Feb 23, 2004 10:29 am

When you look at taking BP meds and the risk of low birth weight, its sort of misleading because haivng high BP can also lead to low birth weight thus it may be hard to determine if its actually the meds causing it or the reason your being put on the meds kwim?
I guess you can look at it this way, regardless of what you do (take the meds or not) your looking at a risk of low birth weight.
Erin

Moderator - First Time Moms, Parents of Preemies
Missouri State Coordinator
Mommy to Alex and Mason
deerhart
Registered User
 
Posts: 3282
Joined: Thu Jan 30, 2003 08:54 am


Return to Pregnant Again?

Who is online

Users browsing this forum: No registered users and 2 guests